Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 286, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 3, 2004, 6:20 AM CDT for McCurtain County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 6:20 AM CDT (11:20 UTC)
- Expired
- Jul 3, 2004, 7:15 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 147 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 031120 SVRSHV OKC089-031215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 619 AM CDT SAT JUL 3 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 715 AM CDT * AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF BROKEN BOW...OR 5 MILES NORTHEAST OF VALLIANT...MOVING MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROKEN BOW BY 645 AM CDT REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 715 AM CDT. LAT...LON 3412 9513 3394 9512 3392 9466 3419 9468 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:14 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 3, 4:14 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 414 AM CDT SAT JUL 3 2004 .DISCUSSION... UPPER LOW OVER THE PLAINS MOVES ON EAST TODAY...WITH A WEAK VORT MAX MOVING SOUTHEAST ACROSS NORTHEAST TX. WILL LEAVE THE 4TH DRY FOR NOW...AS STORMS SHOULD REMAIN NORTH AND SOUTH OF THE AREA...AS SHORT WAVE MOVES ACROSS KN AND SYSTEM MOVES WEST ACROSS THE NORTHERN GULF. AS THE SYSTEM IN THE GULF MOVES INTO TX ON MONDAY...SHOULD BE ENOUGH MOISTURE AND LIFT FOR A SLIGHT CHANCE OF STORMS...GENERALLY SOUTH OF I20. THEN A WEAKNESS IN THE RIDGE SHOULD PREVAIL FOR THE REMAINDER OF THE WEEK. SORRY THE ZONES WERE A LITTLE LATE...HAD TO MAKE A FEW ADJUSTMENTS FOR SEVERE THUNDERSTORM WATCH...FOR THE COMPLEX OF STORM OVER NORTH TX AND SOUTHERN OK...THAT HAS NOT DIED YET. IV && .PRELIMINARY POINT TEMPS/POPS... SHV 93 74 95 75 / 30 20 10 10 MLU 91 73 94 74 / 30 20 10 10 TXK 92 75 95 76 / 40 20 10 10 TYR 93 74 95 75 / 50 20 10 10 LFK 93 75 94 75 / 20 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 3, 6:00 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT JUL 3 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS MORNING...TO THE NORTH AND NORTHWEST OF A LINE FROM JACKSONVILLE TEXAS TO HENDERSON TEXAS TO TEXARKANA TO EL DORADO ARKANSAS. A STORM COMPLEX OVER NORTH CENTRAL TEXAS IS MOVING SOUTHEAST AND A SECOND COMPLEX OVER CENTRAL ARKANSAS AND EASTERN OKLAHOMA IS ALSO MOVING SOUTHEAST. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS MORNING. THE STORMS WILL DECREASE BY LATE MORNING. THESE COMPLEXES WILL LEAVE OUTFLOW BOUNDARIES FOR STORMS TO DEVELOP ON LATER IN THE DAY ACROSS THE REGION. SOME STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS MORNING OVER NORTHEAST TEXAS AND SOUTHWEST ARKANSAS.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:00 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.